• 72°

LPD reports increase in drug overdoses

During fiscal year 2021, the LaGrange Police Department has seen a significant increase in the number of drug overdose incidents throughout the City of LaGrange.

Per a press release from the LPD, there have been a total of seven fatal overdose-related deaths investigated by the Troup County Coroner’s Office so far this year.

Of those seven, four have been investigated by the LPD, and all have been the result of a fatal dose of fentanyl, which was contained within the drugs the deceased had taken.

In the four death-related cases within the City of LaGrange, the victims thought they had purchased Oxycodone 30 mg tablets, commonly referred to by the street name “Roxi’s”, when in fact they were taking counterfeit synthetic opioid pills, laced with deadly amounts of fentanyl.

In each of these cases, it has been determined the victims had purchased a blue pill, stamped with “M-30”, again believing they were purchasing Oxycodone 30 mg. Although the pills do look similar in shape, size and texture, there are some differences such as the offset of the pharmaceutical marks and the fact that these have a more granular look than the actual pills.

The LPD is warning all citizens to never take a substance that wasn’t prescribed to them by their physician.

Also, the LPD is reminding citizens to never purchase narcotics from street dealers.

Aside from the fatal overdoses, the LPD has responded to a total of 33 non-fatal overdoses year to date. Many of these were also illegally bought prescription purchases; however some were as a result of younger kids ingesting pills or other substances. The LPD also wants to warn all parents to keep prescription drugs in the original prescription container and out of the reach of children.

The LPD is also reminding citizens that there is a drug drop box located in the lobby of the LPD. The drop box is anonymous and placed there for all citizens to use to discard old unused prescriptions or any illegal narcotic that also needs to be destroyed.